Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Diagnosed with PCOS. Advised to take neodipar. Nausea and palpitation. Side effects?

Hey, So I last month I was diagnosed with PCOS and have been told to take neodipar 500mg after breakfast and dinner. The thing is that it makes me really nauseous and I start having palpitations too. Is this normal? When my nausea gets really unbearable I usually have a tablet of maxolon 10mg, is that okay? Also, can I have neodipar without having any food? And does the breakfast have to be early morning or is 11ish or 12ish okay too, because I usually have dinner by 7.
Asked On : Sat, 20 Apr 2013
Answers:  2 Views:  1317
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

Neodipar is a trade name for a medication called metformin.
Metformin (neodipar) is recommended in PCOS because it reduces insulin resistance (when the body does not respond to its own insulin ) that is associated with that condition. It can also help with any fertility issues.

Nausea is a possible complication of this medication. This can be reduced by using it with meals because the symptoms are worse on an empty stomach. In addition there are versions of this medication that are extended release.
This means that they are released slowly into the system, because of this slow release there are reduced side effects.

You may want to consider asking your doctor for the slow release form.

I hope this helps

Answered: Wed, 26 Jun 2013
I find this answer helpful
General & Family Physician Dr. Shoaib Khan's  Response
Hello and welcome to HCM.

Thank you for your query.

Neodipar contains metformin which is originally a medication to treat diabetes, but its recent use in treating PCOS has been documented and is quite effective. Metformin also promotes weight loss which is a vital component of treatment in women with PCOS as obesity tends to settle in.

The palpitations and nausea are both due to the effect of the medication, which can result in lowering of blood glucose levels; this should either be tackled by the consumption of small and nutritious (non-fatty) meals at regular intervals, or to re-visit your doctor and discontinue the medication.

Maxalon is used to treat gastric symptoms, but your symptoms are most probably related to the lowering of your blood sugar levels, although it is fine to take maxalon if it helps, the main culprit could most probably be your blood sugar levels.

No, please do not have neodipar and skip your meals, this will cause a further aggravation of your symptoms and a lowering of blood sugar levels to a dangerous level, please avoid skipping meals.

Breakfast would have been advised to you as per the time you take your medication, and as you are on an anti-diabetic medication, I would breakfast to be as early in the morning as possible. 11 or 12 is too late and can again result in a hypoglycemic episode (low blood sugar).

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications at: . I would gladly help you.

Best wishes.
Answered: Thu, 27 Jun 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor